Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Mirena IUD?

Hi i had a mirena coil fitted back in 2013, i had a few problems to begin with felt like it wasnt in the right place, didn t help my periods but after time it seemed to work okay. However recently went to the doctors and was told the threads have doubled back over the coil this is obiously uncomfortable and very painful but theres no infection apperently, although I m waiting for an emergancy ultrasound ((that I m going to be waiting for 5weeks)). Although the thing I m most worried about is how bloated and hard my stomach is... Any ideas if theres anything I can do to try and feel better while waiting for this scan??
Thu, 21 May 2015
Report Abuse
General & Family Physician 's  Response
Hello,

Welcome to Health Care Magic.

Thanks for writing.

I am Dr.Nitasha Khan. I have read you question completely, i understand your concern and will try to help you in best way possible.
maybe the mirena is displaced thats why al these sypmtoms are occuring but the best part is there is no infection so there is nothing to worry about it is a very natural condition and it usualy gets displaced like most females get ths condition you wil be fine just wait for the scan you wil have an idea mean while what you can do is take green tea with lemon in it that wil cause the bloating to get les also you can drink fresh juices and eat healthy diet ful of vegetavbles you wil be fine soon nthing to worry about





I hope this answered your question.If you have more queries I am happy to answer.Otherwise rate and close the discussion

Regards.

Dr.Nitasha Khan
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello. I am 23, and had Mirena inserted a year ago, three months after having my son. Since I had it put in I have been having dizzy spells, exhaustion, headaches (I take sumatriptan now), panic attacks, hot flashes, trouble concentrating, chills/sweating spells, nausea, and mood swings. My period went away in January for two months, came back for a month, went away for a month, and now I am having spotting. I have horrible cramps and pain every month regardless of if I get my period or not. I have had bad reactions with the depo shot, pills, and nuva ring, so I dont know if it is just normal side effects of the IUD that is causing all of this, or if it is possible that my body just reacts badly to birth control.

doctor1 MD

I am considering An IUD for birth control. I am 48 years old and have two children. I am not going to have any more children. I talked to my doctor and she recommended Mirena. I see Mirena has progesterone. What are the side effects of progesterone?

doctor1 MD

I had a mirena coil fitted 5 weeks ago after 4 long weeks of heavy bleeding to stop the heavy blood loss. However the bleeding got worse and 3 weeks ago I was prescribed norethisterone 3x a day to stop te bleeding which again made it worse, I have now seen my GP who upped my dose to 6x a day but the bleeding is again getting heavier and I am in a lot of pain/drained. What can I do?